Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 156, NWS Bismarck, ND

July 24, 2012Adams County, Hettinger County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 24, 2012, 7:30 PM MDT for Adams County, Hettinger County, North Dakota. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 7:30 PM MDT (01:30 UTC)
Expired
Jul 24, 2012, 8:30 PM MDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, ND, Hettinger County, ND

The radar

The Bismarck radar (KBIS), 136 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:30 PM MDTHAIL 26 S Regent, NDHEAVY RAINFALL ALSO REPORTED.
Jul 24, 8:00 PM MDTHAIL 18 Wsw Mott, NDQUARTER-SIZED HAIL WAS REPORTED NEAR MILE MARKER 34 ON HIGHWAY 8. RELAYED BY STATE RADIO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 7:01 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2012-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2012-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2307 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WUUS53 KBIS 250130
SVRBIS
NDC001-041-250230-
/O.NEW.KBIS.SV.W.0156.120725T0130Z-120725T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
730 PM MDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA
  SOUTHERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA

* UNTIL 830 PM MDT

* AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  REGENT...OR 35 MILES SOUTH OF DICKINSON...AND MOVING SOUTHEAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE THROUGH OR NEAR REGENT AND
  MOTT...AND NEAR HIGHWAYS 8 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM.

&&

LAT...LON 4641 10213 4613 10239 4629 10281 4651 10267
TIME...MOT...LOC 0128Z 290DEG 10KT 4639 10262
WIND...HAIL 60MPH 1.00IN

$$

VINING
2 follow-up statements
493 
WWUS53 KBIS 250200
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT TUE JUL 24 2012

NDC001-041-250230-
/O.CON.KBIS.SV.W.0156.000000T0000Z-120725T0230Z/
ADAMS ND-HETTINGER ND-
800 PM MDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HETTINGER AND NORTH CENTRAL ADAMS COUNTIES UNTIL 830 PM MDT...

AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF REGENT...OR 32 MILES NORTHWEST OF LEMMON...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOTT AND POINTS SOUTH...AND ALONG HIGHWAYS 8 AND 21.

AT 755 PM MDT LAW ENFORCEMENT REPORTED 50 MPH WINDS...PEA SIZE 
HAIL...AND VERY HEAVY RAIN WITH LOW VISIBILITY A MILE SOUTH OF THE 
INTERSECTION OF HIGHWAYS 8 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO 
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AN AREA WHERE WATER 
COVERS THE ROAD.

&&

LAT...LON 4648 10254 4641 10213 4613 10239 4622 10263
TIME...MOT...LOC 0157Z 290DEG 10KT 4635 10247
WIND...HAIL 60MPH 1.00IN

$$

JP MARTIN
185 
WWUS53 KBIS 250213
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
913 PM CDT TUE JUL 24 2012

NDC001-041-250230-
/O.CON.KBIS.SV.W.0156.000000T0000Z-120725T0230Z/
ADAMS ND-HETTINGER ND-
813 PM MDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
HETTINGER AND NORTH CENTRAL ADAMS COUNTIES UNTIL 830 PM MDT...

AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
SOUTH OF MOTT...OR 27 MILES NORTH OF LEMMON...MOVING SOUTHEAST AT 20
MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL ADAMS AND SOUTH CENTRAL HETTINGER COUNTIES.

QUARTER SIZE HAIL WAS REPORTED WITH THIS SEVERE STORM. THE REPORT 
WAS FROM LAW ENFORCEMENT OFFICIALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO 
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROAD.

&&

LAT...LON 4624 10250 4645 10237 4641 10213 4613 10239
TIME...MOT...LOC 0212Z 295DEG 16KT 4630 10236
WIND...HAIL 60MPH 1.00IN

$$

JP MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:07 PM MDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 24, 5:07 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CDT TUE JUL 24 2012

.DISCUSSION...CONTINUING TO WATCH THUNDERSTORMS DEVELOPING. JUST
TALKED TO SPC ABOUT THE RECENT MESOSCALE DISCUSSION. OUR INPUT IN
THE OFFICE IS THAT WE THINK THERE IS A THREAT FURTHER EAST AS WELL
THIS EVENING...IN ADDITION TO WHERE THE PROPOSED MCD IS. SPC
WANTS TO REVIEW THE 00Z SOUNDINGS AND WILL THEN ISSUE THEIR
PROPOSED WATCH AREA.

&&

.AVIATION...A SURFACE COOL FRONT COMBINED WITH A STRONG UPPER
LEVEL DISTURBANCE WILL SPREAD SHOWERS AND THUNDERSTORMS FROM WEST
TO EAST THIS EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED TO DEVELOP AND PERSIST THROUGH 06Z WEDNESDAY. WILL
LIKELY SEE SUB VFR TO MVFR CONDITIONS WITH ANY STORMS THAT MOVE
OVER TAF SITES. WILL CONTINUE TO MONITOR AND CONTINUE WITH VICINITY
THUNDER FOR NOW AND AMEND AS NEEDED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT WEDNESDAY FOR NDZ031-032-
040-043.

&&

SHORT TERM...KS
AVIATION...KS/NH
Hazardous weather outlook, Jul 24, 5:26 PM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
626 PM CDT TUE JUL 24 2012

NDZ001>005-009>013-017>023-025-033>037-041-042-044>048-050-051-
252330-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-
ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
626 PM CDT TUE JUL 24 2012 /526 PM MDT TUE JUL 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THERE IS A THREAT OF SEVERE THUNDERSTORMS ACROSS ALL OF WESTERN
AND CENTRAL NORTH DAKOTA TONIGHT. THESE THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS CENTRAL NORTH DAKOTA THROUGH THE
EVENING AND OVERNIGHT HOURS. LARGE HAIL AND DAMAGING WINDS WILL
THE PRIMARY THREATS...WITH AN ISOLATED TORNADO POSSIBLE. LOCALLY
HEAVY RAINFALL IS ALSO LIKELY...ESPECIALLY ACROSS THE JAMES RIVER
VALLEY LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF
WESTERN AND CENTRAL NORTH DAKOTA SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS WESTERN AND CENTRAL
NORTH DAKOTA THIS AFTERNOON AND EVENING. PLEASE CALL THE BISMARCK
NATIONAL WEATHER SERVICE AT 1-800-247-0212 TO REPORT SEVERE WEATHER.

NDZ031-032-040-043-252330-
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
526 PM MDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

THERE IS A THREAT OF SEVERE THUNDERSTORMS ACROSS ALL OF WESTERN
AND CENTRAL NORTH DAKOTA TONIGHT. LARGE HAIL AND DAMAGING WINDS
WILL THE PRIMARY THREATS...WITH AN ISOLATED TORNADO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A RED FLAG WARNING HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON INTO
EARLY WEDNESDAY EVENING. MINIMUM RELATIVE HUMIDITIES BETWEEN 20
AND 30 PERCENT ALONG WITH GUSTY NORTHWEST WINDS OF 20 TO 30 MPH
IN COMBINATION WITH DRY FUELS WILL CREATE EXPLOSIVE FIRE WEATHER
GROWTH.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF
WESTERN AND CENTRAL NORTH DAKOTA SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS WESTERN AND CENTRAL
NORTH DAKOTA THIS AFTERNOON AND EVENING. PLEASE CALL THE BISMARCK
NATIONAL WEATHER SERVICE AT 1-800-247-0212 TO REPORT SEVERE WEATHER.

KS

In the hours before

Special weather statement, Jul 24, 2:01 PM MDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
301 PM CDT TUE JUL 24 2012

NDZ001-009-017-242100-CORRECTION
DIVIDE-MCKENZIE-WILLIAMS-
301 PM CDT TUE JUL 24 2012

...DEVELOPING STRONG THUNDERSTORMS OVER EASTERN MONTANA HEADING
EAST...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST
OF CROSBY TO 69 MILES SOUTHWEST OF WILLISTON...MOVING NORTHEAST AT 35
MPH.

SMALL HAIL...GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  HANKS...              BONETRAIL...          AMBROSE...
  FORT UNION TRADING POST...                  FORT UNION...
  ZAHL...               FORT BUFORD STATE HISTORICAL SITE...
  EAST FAIRVIEW...      BLACKTAIL LAKE...     APPAM...
  TRENTON...            CARTWRIGHT...         CROSBY...
  ALAMO...              SATHER DAM...

THESE STORMS MAY INTENSIFY AS THE MOVE EAST INTO WESTERN NORTH
DAKOTA. BE SURE TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA FOR
UPDATED INFORMATION...INCLUDING FOR POSSIBLE WATCHES AND WARNINGS.

HEINERT
Special weather statement, Jul 24, 2:45 PM MDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM CDT TUE JUL 24 2012

NDZ001-009-017-242145-
DIVIDE-MCKENZIE-WILLIAMS-
345 PM CDT TUE JUL 24 2012

...SPECIAL WEATHER STATEMENT...

AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
CROSBY TO 64 MILES SOUTHWEST OF WILLISTON...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  FORT BUFORD STATE HISTORICAL SITE...        EAST FAIRVIEW...
  BLACKTAIL LAKE...     CARTWRIGHT...         APPAM...
  TRENTON...            CROSBY...             ALAMO...
  WILLISTON...          SKAAR...              CHARBONNEAU...
  CORINTH...            SATHER DAM...         ALEXANDER...
  SPRING BROOK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

HEINERT
Special weather statement, Jul 24, 3:25 PM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
425 PM CDT TUE JUL 24 2012

NDZ009-017-242230-
MCKENZIE-WILLIAMS-
425 PM CDT TUE JUL 24 2012

...STRONG THUNDERSTORM APPROACHING WILLISTON...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF WILLISTON...MOVING
NORTHEAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...AND FREQUENT DOWNPOURS CAN BE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  WILLISTON...          SPRING BROOK...
  LEWIS AND CLARK STATE PARK...               EPPING...
  TOBACCO GARDEN BAY RECREATION AREA...
  WHITE TAIL BAY RECREATION AREA...           WHEELOCK...
  RAY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEINERT
Special weather statement, Jul 24, 3:29 PM MDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
429 PM CDT TUE JUL 24 2012

NDZ001-002-242230-
BURKE-DIVIDE-
429 PM CDT TUE JUL 24 2012

...STRONG THUNDERSTORM MOVING INTO EASTERN DIVIDE AND WESTERN BURKE
COUNTIES...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CROSBY...MOVING EAST AT 35
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  NOONAN...             LARSON...             COLUMBUS...
  LIGNITE...            NORTH PORTAL...       PORTAL...
  FLAXTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEINERT
Special weather statement, Jul 24, 4:25 PM MDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
525 PM CDT TUE JUL 24 2012

NDZ009-010-017-242330-
MCKENZIE-MOUNTRAIL-WILLIAMS-
525 PM CDT TUE JUL 24 2012

...STRONG THUNDERSTORM MOVING EAST ALONG THE MISSOURI RIVER...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHEAST OF WILLISTON...MOVING EAST AT
30 MPH.

PEA SIZE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  TOBACCO GARDEN BAY RECREATION AREA...
  WHITE TAIL BAY RECREATION AREA...           CHARLSON...
  WHITE EARTH BAY RECREATION AREA...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEINERT
Special weather statement, Jul 24, 4:34 PM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
534 PM CDT TUE JUL 24 2012

NDZ002-242330-
BURKE-
534 PM CDT TUE JUL 24 2012

...STRONG THUNDERSTORM MOVING EAST ACROSS LIGNITE...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL BURKE COUNTY...MOVING EAST AT
35 MPH.

PEA SIZE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  FLAXTON...            NORTHGATE...
  LIGNITE...            PORTAL...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:14 PM MDTAreal Flood AdvisoryBISBottineau, Renville2 hr
Jul 24, 6:48 PM MDTSevere Thunderstorm WarningBISHettinger57 min
Jul 24, 7:43 PM MDTSevere Thunderstorm WarningBISBowman, Slope62 min
Jul 24, 8:28 PM MDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger46 min
Jul 24, 8:41 PM MDTSevere Thunderstorm WarningBISBowman30 min
Jul 24, 9:17 PM MDTSevere Thunderstorm WarningBISLaMoure28 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.